started on 300mg 3xday - just doubled (per dr instructions) to 600mg 3xday. Having chocolate cravings, get agitated easily, feeling blah most of the time, hot flashes and have eye floaters... do the side effects decrease as your body stabilizes and adjusts to the medicine?
Gabapentin - have just doubled my dose, side effects bad, do they decrease with time?
- 14 Jun 2011 by 43Tink
- 27 January 2020
- hot flashes, gabapentin, side effect, medicine
Also, the medicine doesn't seem to be helping the nerve pain it was prescribed to treat. Does it take time for Gabapentin to build up to effectively ease the pain or am I going to need a higher dose?
Your body may adjust some after being on the increased dosage. I would give it a few more days, if you are still experiencing intolerable side effects don't hesitate to call the prescribing doctor.
You don't sound like you're having much fun! Why don't you ask your doctor if you can increase more slowly to get used to some of the side effects. Just some thoughts...
I've been using Gabapentin for three years for neuropathy. My glucose and cholesterol have increased and I have numerous side effects from using this drug. I eat handfuls of Hershey Kisses each day and now my doctor is giving me drugs for the cholesterol and is wanting me to cut out all starches, sugar and fruits. I researched the side effects of all of the drugs I was taking and it seems like I am losing the battle -- all of them cause something that needs another drug to "prevent" any number of health problems that have been caused by the other drug. I feel blah most of the time also. I hope your side effects diminish as you use Gabapentin. Unfortunately, mine have not.
43Tink, another thought, why not ask your doctor about about Lyrica instead of gabapentin. It seems to relieve nerve pain with out some of the side effects you have listed. Again, you should start at a low dose & work your way up. This as all drugs can cause side effects, but for me has helped my nerve pain better. Neurontin never did. Just another thought...
Best to always wait a few days as the increased dose may very well help the pain ease up. I have faci alneurpathy and I take 800 mg x 3 and a lower dose is not helpful. I have no side effects at all but stuck with this med as it seemed my last option. Little by little the early side effects disappeared. The alternatvies would also have side effects too. Best of luck to you in your treatment+
I to have just been increased from 600 3 x a day to 900 twice a day. It's my first day so I came to see if anyone had any tips. So far I have noticed no change except I'm tired earlier than usual.
I am being treated for chronic daily migraines so it's not the only med I'm on unfortunately... I feel like a walking pharmacy some days.
My dr recommend Sertaline its a very mild antidepressant that helps with the gabapentin and the toradol, morphing cocktail they have me on... sometimes your body needs extra help with aggression and even suisidal thoughts which we wouldn't normally have. Something to talk to your dr about.
I have only been on gabapentin for a few days for nerve pain in my legs from diabetes but my legs feel so much better already no side effects and believe it or not it seems to be helping my COPD I take 300mgs 3 times a day. Today I went shopping which I have not done in a very long time
- Gabapentin Information for Consumers
- Gabapentin Information for Healthcare Professionals (includes dosage details)
- Side Effects of Gabapentin (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.